Limits of dense graph sequences

László Lovász, Balázs Szegedy

Research output: Contribution to journalArticle

324 Citations (Scopus)

Abstract

We show that if a sequence of dense graphs Gn has the property that for every fixed graph F, the density of copies of F in Gn tends to a limit, then there is a natural "limit object," namely a symmetric measurable function W : [0, 1]2 → [0, 1]. This limit object determines all the limits of subgraph densities. Conversely, every such function arises as a limit object. We also characterize graph parameters that are obtained as limits of subgraph densities by the "reflection positivity" property. Along the way we introduce a rather general model of random graphs, which seems to be interesting on its own right.

Original languageEnglish
Pages (from-to)933-957
Number of pages25
JournalJournal of Combinatorial Theory. Series B
Volume96
Issue number6
DOIs
Publication statusPublished - Nov 1 2006

Keywords

  • Convergent graph sequence
  • Graph homomorphism
  • Limit
  • Quasirandom graph

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Limits of dense graph sequences'. Together they form a unique fingerprint.

  • Cite this